Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Anyone experience mental health problems on the pill?

(15 Posts)
superstarheartbreaker Sun 28-Apr-13 18:37:30

Two months on Levest and I am a mess. The week before my period I was anxious, irratble, picking fights with the ex. Just awful. we broke up because of it. Is this normal?

MrsLettuce Sun 28-Apr-13 18:39:43

Yes, the pill (well, all hormonal contraception actually) causes me to be fat, depressed and anxious. So yeah, it's 'normal' but not acceptable - back to the GP with you!

wonderstuff Sun 28-Apr-13 18:40:57

I had depression while on the pill, I stopped taking it and was much better. GP at the time dismissed the idea that the pill could be making PMT worse. I tried a different brand years later, again depression, I turned into a monster. I won't take any hormone contraceptive again.

TunipTheVegedude Sun 28-Apr-13 18:44:46

It was 20 years ago and I can't remember the brand of pill, but yes.
I went from having terrible suicidal PMT but which was at least predictable, to equally serious mood swings at random moments that came on with terrifying suddenness.
There was no indication of it in the leaflet. I would never trust hormonal contraception again.

As MrsLettuce says - normal but not acceptable. Either try another brand of pill or use a barrier method.

alienbanana Sun 28-Apr-13 18:45:52

Yes, definitely. Felt like a totally different person. I haven't taken it for over a decade for this reason.

MrsLettuce Sun 28-Apr-13 19:10:35

yy, barrier method or copper coil.

Is the the first time you've been on the pill? If it is it might be worth trying another one. After a lot of faffing and changing I did once have one that agreed with me to an acceptable extent, when I tried it again after being single for several years it was shite. Awful. Tried Yasmin (which as new at the time) but that was hellish too - GP said it probably wasn't worth trying any more pills / different forms of hormonal contraception as the chances of me finding anything I could get on with were very slim.

ThePonyFormerlyKnownAsTony Sun 28-Apr-13 23:32:12

I got so depressed when I was on the pill, I cant remember what it was called but its the first one they tend to put young girls on I think. now I'm on cilest and its so much better, no side effects at all.

Hope you're feeling better soon.

MrsLettuce Sun 28-Apr-13 23:33:59

Mmm, interesting. Cilest is the one that worked for me (for a while).

wonderstuff Sun 28-Apr-13 23:37:22

I had cilest. Made me feel just awful.

superstarheartbreaker Mon 29-Apr-13 03:48:07

So I'm not the only on ethen? It just annoys me so much that the doctor has dismissed the pill too. What fucks me off just as much is that I only went on the pill as my ex won't wear a condom. ...and then he dumps me because of the effetcs of the pill . I tried to explain. He couldn't take my anxiety apparently. I have tried Cerazette...even worse. I think my only option is to fins a man who will wear a condom.

wonderstuff Mon 29-Apr-13 07:14:40

You are better off without him, honestly what a selfish sod. I have never met a man not prepared to wear a condom, would be a deal breaker for me.

ColinCaterpillar Wed 01-May-13 18:14:57

Yes with cilest and micronor/noriday (mini pill)

Machli Wed 01-May-13 18:18:49

Yes, feel depressed, hopeless and tearful on it. Will never take hormonal contraception again.

tabbycat15 Thu 02-May-13 08:57:13

I suffer with depression anyway. I tried 3 last year, Yaz, Yasmin & Microgynon 20. All gave me bad headaches & caused my mood to plummet. Dh has the snip but I wasn't taking it for contraception reasons. I have androgenic alooepecia (hair loss), it it was to balance the testosterone hormone. I have tried the Mirena & still got pmt symptoms permanently, had greasy hair & skin & just felt yuck. I would say maybe try the copper coil & steer clear of any hormones.

NulliusInBlurba Thu 02-May-13 09:23:24

I shared a student house with a woman who had a psychotic reaction to any pill she went on, within 24 hours of taking the first one. She went from a normal, if bubbly, personality to a suicidal, weeping mess. After going through that three times with three different pills she gave up on hormonal contraception altogether.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now